51 yr. female. I have been on prednisone for 15 months. Also taking Singulair, Advair, Xopenex as needed, and Zolair 1 X month. Until las June I was otherwise healthy, no illness or problems. Every time I attempt to wean off, I get sick, can't breath, end up using nebulizer and large doses of steriods. Side effects becoming an issue and now seem to need constant antibiotics for chronic sinusitis. Sinus/nasal surgery in December did nothing to assist; in fact seems to have made it worse. My allergist is great but seems to be at a loss as well. I still have breathing issues, don't feel well, need to lose the extra weight and feel there MUST be alternatives to the dangerous long term use of steroids to treat allergy related asthma.
Your doctors have had you on good medication for the presumed diagnosis of asthma. The problem getting control of your breathing and the seemingly refractory sinusitis suggests that there could be an underlying cause of both upper and lower respiratory symptoms. This would also be suggested by the apparently sudden onset of your respiratory problems.
Your allergist sounds good but, with the steady worsening of your condition, you might want to get a second opinion and, if you do, your best bet would be an evaluation at a major asthma center. If you live in the eastern United States that center would be Johns Hopkins Medical Center. If you live in the western United States that center would be National Jewish Medical and Research Center.
read my article on 7/24 I have had the same problem but was on heavy medication for 4 yrs I brought a infrared lamp to calm my sinuses down but it also calmed my breathing down the article is called "Medinose PLUS" on website http://www.androv-medical.com/ go under Allergies and you will see this. I have stopped all my steroids and antibiotics. Its worth a try.!! good luck
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST